MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported on (b)(6) 2025, that during a brevera breast biopsy procedure, the user received an "imaging system not available" error code after successful set-up and testing of the device.It is reported that the user performed a full shutdown of the system; however, the error code persisted.Reporting indicates that the patient had to be rescheduled after medication injection and skin incision had already occurred.A field service engineer (fse) was dispatched to examine the equipment and found that the system performed as expected when running mock test patients.The fse reports that the system meets manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on june 30, 2025, that during a procedure, the brevera system (b)(6) was unusable, showing an error code, imager not available.Testing and setup was performed without issue, however, when starting the procedure, the error appeared and they were unable to take samples.The procedure was aborted and the patient was rescheduled.Patient impact was reported due to the procedure being aborted after an incision was made.The dispatched field service engineer (fse) was able to go through a mock patient and take test images.The console was returned to the customer after meeting manufacturer specifications.Initial evaluation: the brevera system was not returned to hologic post market quality assurance (pmqa) for evaluation.The system had been in use for approximately 2 years and 2 months at the time of the complaint based on the difference between the install date and the incident date for the complaint.Investigation methods and findings: no parts were returned to hologic pmqa.As a result, no investigation could be carried out.Cause/root cause: since no investigation could be carried out, a definitive root cause could not be determined.Based on the error code displayed, and the fact that the fse did not encounter any issues, the most probable root cause for the issues seen is a disconnect between the orion corlumina system and the console computer, preventing the imager from moving to a ready state.This can be resolved by powering off the console for an extended period of time.Conclusion: on june 30, 2025, it was reported that the brevera console (b)(6) began displaying the error, imager not available, and was unable to take samples for imaging.The procedure was aborted and the patient was rescheduled, making this an fda reportable event since an incision had already been made.The dispatched fse was unable to replicate the issue and returned the system for use to the customer after passing all tests.Complaints will continue to be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: system sku: brev100, system serial number: (b)(6), system manufacture date: 7/19/2022, system installation date: 4/19/2023, udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22559446
Report Number1222780-2025-00398
Device Sequence Number21244392
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown